Pennsylvania, 2011

Damaging Wind in Pennsylvania, July 6, 2011

July 6, 2011 · NWS PHI · 1 event in 1 county or zone

Widely scattered strong to locally severe thunderstorms developed along a lee side trough and affected the Philadelphia northern suburbs during the late afternoon of the 6th. While lightning was responsible for most of the PECO Energy outages (about 5,500 customers in Bucks and eastern Montgomery Counties), some wind damage occurred near the New Jersey border in lower Bucks County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Widely scattered strong to locally severe thunderstorms developed along a lee side trough and affected the Philadelphia northern suburbs during the late afternoon of the 6th. While lightning was responsible for most of the PECO Energy outages (about 5,500 customers in Bucks and eastern Montgomery Counties), some wind damage occurred near the New Jersey border in lower Bucks County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 6, 2:33 PM EST, 52 minutes earlier.

Area forecast discussion, Jul 6, 2:33 PM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
333 PM EDT WED JUL 6 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL SLOWLY SAG INTO THE AREA TONIGHT, THEN STALL
NEAR THE AREA THURSDAY, THEN SLOWLY CONTINUE TO MOVE THROUGH THE
AREA FRIDAY AS AN AREA OF LOW PRESSURE DEVELOPS ALONG THE BOUNDARY.
THE FRONT SHOULD MOVE SOUTH OF THE AREA SATURDAY, WHILE HIGH
PRESSURE BUILDS IN FOR THE LATTER PART OF THE WEEKEND. ANOTHER
FRONTAL BOUNDARY IS EXPECTED AROUND TUESDAY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP LATE THIS AFTERNOON
AND WILL CONTINUE INTO THE EVENING AS A SHORTWAVE/VORTICITY MAXIMUM
MOVES THROUGH THE AREA. A FRONTAL BOUNDARY WILL CONTINUE TO MOVE
SOUTH INTO THE AREA FROM THE NORTHEAST WHICH COULD CONTINUE SOME
SHOWERS/THUNDERSTORMS INTO THE EVENING HOURS. THE CONVECTION SHOULD
BEGIN TO DIMINISH AS THE SUN SETS, BUT WE MAINTAIN A SLIGHT CHANCE
OF POPS OVERNIGHT. ALTHOUGH WE HAVE QUITE A BIT OF INSTABILITY
/2000-3000 J/KG OF CAPE AND LI'S AROUND -4 TO -6/ SHEAR VALUES
ARE NOT THE GREATEST /GENERALLY AROUND OR BELOW 20 KNOTS/ SO
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER, WITH THE HIGH
INSTABILITY, WE COULD HAVE A FEW STRONG TO SEVERE STORMS WHICH WE
HAVE HAD ALREADY. HEAVY RAIN, FREQUENT LIGHTNING, ALONG WITH GUSTY
WINDS AND SMALL HAIL ARE POSSIBLE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE COLD FRONT IS EXPECTED TO STALL ACROSS THE FORECAST AREA ON
THURSDAY AND NOT MAKE MUCH PROGRESS THROUGH MUCH OF THE DAY. WE WILL
HAVE A FAIR AMOUNT OF MOISTURE IN THE ATMOSPHERE, AND IT WILL BE
QUITE HOT AND HUMID. HOWEVER, WE DO NOT HAVE MUCH OF ANY STRONG
UPPER LEVEL FORCING /I.E SHORTWAVE OR VORTICITY MAX/ SO WE ARE NOT
EXPECTING WIDESPREAD CONVECTION TOMORROW. BUT WITH THE INSTABILITY
AND MOISTURE, WE COULD HAVE SOME SHOWERS/THUNDERSTORMS DEVELOPING
DURING THE AFTERNOON.

AS MENTIONED BEFORE, THE FRONTAL BOUNDARY IS EXPECTED TO STALL NEAR
THE AREA AND NOT MAKE MUCH PROGRESS THROUGH THURSDAY NIGHT INTO
FRIDAY, BEFORE BEGINNING TO DRIFT SOUTHWARD FRIDAY NIGHT. STARTING
THURSDAY NIGHT INTO FRIDAY AND FRIDAY NIGHT, SEVERAL SHORTWAVES
ALOFT ARE EXPECTED TO CROSS THE AREA, WHILE AN AREA OF LOW PRESSURE
DEVELOPS ALONG THE FRONTAL BOUNDARY ON FRIDAY. THESE SHORTWAVES
SHOULD HELP TO CREATE A BETTER CHANCE OF SHOWERS/THUNDERSTORMS FROM
THURSDAY NIGHT INTO FRIDAY NIGHT. FRIDAY AFTERNOON INTO FRIDAY NIGHT
LOOKS TO BE THE BEST PROBABILITY FOR PRECIPITATION AS THE STRONGEST
SHORTWAVE/VORTICITY MAX AND SURFACE LOW PRESSURE ALONG THE FRONT
CROSS THE REGION. BY SATURDAY, THE FRONT SHOULD HAVE MADE IT OFF THE
COAST, AND PRECIPITATION CHANCES SHOULD DIMINISH BEHIND IT. HOWEVER,
WE DO MAINTAIN A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS ON SATURDAY
AS A SHORTWAVE CROSSING TO THE NORTH MAY HELP SPARK OFF SOME
CONVECTION DURING THE DAY WITH THE HEAT AND INSTABILITY. ONE THING
TO NOTE IS THAT EVEN THOUGH WE HAVE A CHANCE OF PRECIPITATION EACH
DAY THROUGH SATURDAY, WE WILL HAVE PERIODS OF NO PRECIPITATION.

FOR TEMPERATURES THROUGH THE PERIOD, WE TOOK A BLEND OF MOS, BUT
STAYED CLOSER TO THE MAV MOS. THICKNESSES DO NOT CHANGE MUCH OVER
THE NEXT FEW DAYS, BUT WITH CLOUDS AND RAIN AND AN EASTERLY FLOW ON
FRIDAY, IT SHOULD BE THE COOLEST DAY OF THE NEXT THREE. THURSDAY IS
EXPECTED TO BE THE WARMEST WITH TEMPERATURES REACHING THE UPPER 80S
TO LOW 90S FOR MOST AREA AWAY FROM THE WATER AND HIGHER ELEVATIONS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE NORTHERN FLOW REMAINS ACTIVE DURING THIS TIME FRAME AS RIDGING
REMAINS MOSTLY INTACT ACROSS THE SOUTHERN STATES. THIS PATTERN
REGIME WILL ALLOW SYSTEMS TO SLIDE ACROSS THE NORTHERN TIER OF
STATES WITH THEIR ASSOCIATED COLD FRONTS MOVING THROUGH BUT THEN
STALLING SOUTHWARD DUE TO THE RIDGING. THE ECMWF ENSEMBLE MEAN HAS
BEEN SHOWING GOOD CONTINUITY FOR QUITE SOME TIME. HPC BLENDED IN THE
LATEST ECMWF ENSEMBLE MEAN WITH THE PREVIOUS ONE. WE INITIALIZED THE
DATABASE WITH HPC GUIDANCE THEN MADE SOME TWEAKS AFTER ADDITIONAL
COLLABORATION WITH OUR NEIGHBORING OFFICES.

BASED ON THE ABOVE, HIGH PRESSURE ACROSS THE AREA SATURDAY NIGHT AND
SUNDAY WILL EVENTUALLY SLIDE TO OUR EAST. THE MOISTURE AND THERMAL
ADVECTIONS ON THE BACKSIDE OF THIS HIGH AND AHEAD OF A COLD FRONT
SHOULD ALLOW A STALLED FRONT TO OUR SOUTH TO WORK NORTHWARD AS A
WARM FRONT MONDAY. AT THIS POINT, THERE DOES NOT LOOK LIKE MUCH OF A
TRIGGER FOR CONVECTION WITH THE WARM FRONT ITSELF. THE COLD FRONT
SETTLES ACROSS OUR AREA MONDAY NIGHT INTO TUESDAY, BUT WILL PROBABLY
TEND TO SLOW ITS SOUTHWARD MOVEMENT TUESDAY DUE TO BECOMING REMOVED
FROM THE STRONGER FLOW AND RIDGING FARTHER TO THE SOUTH. AS HIGH
PRESSURE MOVES ACROSS THE GREAT LAKES REGION TUESDAY AND WEDNESDAY,
THIS SHOULD PUSH THE FRONT SOUTH OF OUR DELMARVA ZONES. WE WILL
BRING IN SOME SLIGHT CHC POPS ACROSS OUR NORTHWEST ZONES MONDAY THEN
EXPAND THIS ALONG WITH LOW CHC POPS MONDAY NIGHT AND TUESDAY AS THE
FRONT ARRIVES. WE HELD ONTO SOME SLIGHT CHC POPS WEDNESDAY MAINLY
ACROSS PORTIONS OF OUR DELMARVA ZONES IN THE EVENT THE FRONT DOES
NOT SETTLE FAR ENOUGH SOUTH. THIS PATTERN LOOKS TO FAVOR WARM TO HOT
CONDITIONS THROUGH THE ENTIRE TIME FRAME, AND WE DID NOT MAKE ANY
SIGNIFICANT CHANGES TO THE HPC TEMPERATURE GUIDANCE.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A HOT AND HUMID AIR MASS COMBINED WITH A SLOW-MOVING BUT WEAK
FRONTAL BOUNDARY OVER/NEAR THE AREA ARE COMBINING TO PRODUCE POPUP
THUNDERSTORMS ACROSS THE CWA THIS AFTERNOON, ESPECIALLY SOUTH OF
THE LEHIGH VALLEY. A THUNDERSTORM CANNOT BE RULED OUT ANYWHERE, SO
A CB GROUP HAS BEEN INCLUDED AT ALL TAF SITES FOR THE REMAINDER OF
THE AFTERNOON, AND INTO THE EVENING HOURS SOUTH OF THE LEHIGH VALLEY.

THE SEABREEZE MOVED WEST OF ACY BY EARLY WED AFTN AND SO A SOUTHEAST
COMPONENT IS EXPECTED THERE THROUGH THE AFTN HOURS. AFTER SUNSET A
SOUTHWESTERLY WIND IS EXPECTED. WINDS ARE THEN EXPECTED TO BECOME
LIGHT AND VARIABLE AT ALL TAF SITES DURING THE LATE OVERNIGHT HOURS
WHICH, ALONG WITH TEMP-DEWPOINT DEPRESSIONS AT OR UNDER 4 DEGREES,
WILL SET THE STAGE FOR SOME POSSIBLE VSBY RESTRICTIONS TOWARD
MORNING...ESPECIALLY AT RDG, MIV AND ACY. THEN MORE POPUP
THUNDERSTORMS POSSIBLE AGAIN THURSDAY AFTERNOON.

OUTLOOK...

THE FRONT WILL NOT CLEAR THE AREA UNTIL SOMETIME LATER FRIDAY...
MEANING THAT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH THEN. MOST OF THE TIME WILL FEATURE VFR CONDITIONS...WITH
LOCAL MVFR CONDITIONS IN THUNDERSTORMS. AFTER THE FRONT MOVES
EAST OF THE AREA AND HIGH PRESSURE BUILDS IN FROM THE WEST...VFR
CONDITIONS ARE EXPECTED FOR THE WEEKEND.

&&

.MARINE...

A SLOWLY-MOVING BUT WEAK FRONTAL BOUNDARY APPROACHING THE FORECAST
WATERS ALONG WITH AN ESTABLISHED MOIST AIR MASS WILL CONTINUE TO
PRODUCE MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS OF THE
SCATTERED VARIETY TODAY AND THURSDAY. THE GENERAL WIND PATTERN
THROUGH THIS PERIOD WILL BE SOUTHWEST IN THE 10 TO 15 KT RANGE WITH
LOCAL VARIABILITY DUE TO THUNDERSTORM OR SEABREEZE DEVELOPMENT. THE
FRONTAL BOUNDARY IS THEN PROGGED TO STALL JUST OFF THE COAST, ALLOWING
LOW PRESSURE FROM THE EASTERN CAROLINAS TO MOVE ALONG IT FRIDAY NIGHT
AND SATURDAY. RIGHT NOW WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA
CRITERIA, BUT ANYTIME A FRONTAL BOUNDARY HANGS AROUND THE FORECAST
TERRITORY, CONDITIONS CAN CHANGE FAIRLY QUICKLY. HIGH PRESSURE IS THEN
EXPECTED TO BUILD IN FROM THE WEST LATE SATURDAY AND DOMINATING THE
WEATHER PATTERN OVER THE FORECAST WATERS THROUGH MONDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...GORSE
AVIATION...MIKETTA
MARINE...MIKETTA
Hazardous weather outlook, Jul 6, 2:47 PM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
347 PM EDT WED JUL 6 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-072000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
347 PM EDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG TO SEVERE STORMS MAY OCCUR THIS AFTERNOON AND EVENING
AND MAY CONTAIN HEAVY RAIN, FREQUENT LIGHTNING, ALONG WITH GUSTY
WINDS AND SMALL HAIL.
.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-072000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
347 PM EDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG TO SEVERE STORMS MAY OCCUR THIS AFTERNOON AND EVENING
AND MAY CONTAIN HEAVY RAIN, FREQUENT LIGHTNING, ALONG WITH GUSTY
WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 6, 12:14 PM EST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
114 PM EDT WED JUL 6 2011

DEZ003-004-061845-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
114 PM EDT WED JUL 6 2011

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES EAST OF SALISBURY...MOVING NORTHEAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR FENWICK ISLAND...SELBYVILLE
AROUND 130 PM...OCEAN VIEW...BETHANY BEACH AROUND 145 PM...LONG NECK
AROUND 200 PM...DEWEY BEACH...MILTON AROUND 215 PM...REHOBOTH BEACH
AND CAPE HENLOPEN STATE PARK AROUND 230 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH
FREQUENT CLOUD TO GROUND LIGHTNING.

LAT...LON 3845 7533 3888 7536 3884 7520 3880 7516
      3879 7511 3881 7510 3880 7507 3874 7507
      3868 7505 3863 7506 3860 7504 3847 7503
      3844 7505

TFG
Special weather statement, Jul 6, 12:39 PM EST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
139 PM EDT WED JUL 6 2011

DEZ002>004-NJZ023-024-061915-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-DELAWARE BEACHES DE-
INLAND SUSSEX DE-KENT DE-
139 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS WILL AFFECT SUSSEX COUNTY DELAWARE...SOUTHEAST
KENT COUNTY DELAWARE AND MIGHT ALSO AFFECT CAPE MAY COUNTY.
COUNTIES...

AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST OF
GEORGETOWN TO 26 MILES SOUTHEAST OF GEORGETOWN...MOVING NORTHEAST AT
20 MPH. THE THUNDERSTORMS WILL BE NEAR LONG NECK...GEORGETOWN AROUND
145 PM...ELLENDALE...MILTON AROUND 200 PM...REHOBOTH BEACH...LEWES
AROUND 215 PM...SLAUGHTER BEACH...CAPE HENLOPEN STATE PARK AROUND 230
PM AND BIG STONE BEACH AROUND 245 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3867 7562 3902 7533 3898 7529 3893 7530
      3883 7521 3879 7513 3881 7508 3891 7498
      3899 7498 3904 7494 3898 7481 3894 7486
      3891 7497 3881 7508 3860 7504 3846 7503
      3844 7505

TFG
Local storm report, Jul 6, 2:34 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     EAST WINDSOR TWP        40.25N  74.52W
07/06/2011                   MERCER             NJ   EMERGENCY MNGR

            TREES AND WIRES REPORTED DOWN IN EAST WINDSOR.

&&

EVENT NUMBER PHI1100331

MEOLA
Local storm report, Jul 6, 2:57 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
357 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     EAST WINDSOR TWP        40.25N  74.52W
07/06/2011                   MERCER             NJ   EMERGENCY MNGR

            TREES AND WIRES REPORTED DOWN IN EAST WINDSOR.

0348 PM     TSTM WND GST     HAMILTON TWP            40.21N  74.70W
07/06/2011  E60 MPH          MERCER             NJ   TRAINED SPOTTER

&&

EVENT NUMBER PHI1100331 PHI1100332

MEOLA
Special weather statement, Jul 6, 3:01 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
401 PM EDT WED JUL 6 2011

PAZ068-069-071-062100-
BUCKS PA-MONTGOMERY PA-PHILADELPHIA PA-
401 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS WILL AFFECT BUCKS...MONTGOMERY AND
PHILADELPHIA COUNTIES...

AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF TRENTON...MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR MORRISVILLE AND TULLYTOWN AROUND 415
PM.

VERY HEAVY RAIN WILL FALL FROM THE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

TAKE ROADWAYS THAT ARE NOT PRONE TO POOR DRAINAGE FLOODING.

LAT...LON 4013 7478 4012 7483 4009 7486 4009 7512
      4030 7508 4031 7490 4030 7487 4024 7484
      4023 7480 4019 7476 4012 7476

TFG
Local storm report, Jul 6, 3:10 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
410 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     EAST WINDSOR TWP        40.25N  74.52W
07/06/2011                   MERCER             NJ   EMERGENCY MNGR

            TREES AND WIRES REPORTED DOWN IN EAST WINDSOR.

0227 PM     TSTM WND DMG     UPPER FREEHOLD TWP      40.15N  74.53W
07/06/2011                   MONMOUTH           NJ   911 CALL CENTER

            TREES AND WIRES REPORTED DOWN.

0330 PM     TSTM WND DMG     EATONTOWN               40.29N  74.06W
07/06/2011                   MONMOUTH           NJ   911 CALL CENTER

            TREES AND WIRES REPORTED DOWN.

0348 PM     TSTM WND GST     HAMILTON TWP            40.21N  74.70W
07/06/2011  E60 MPH          MERCER             NJ   TRAINED SPOTTER

&&

EVENT NUMBER PHI1100331 PHI1100333 PHI1100334 PHI1100332

MEOLA

The radar

The Philadelphia radar (KDIX), 43 km away, was scanning. The volume nearest the first event began at 20:26 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bucks

When
July 6, 3:25 PM EST to 3:30 PM EST
Where
Bucks County, 1.14 mi ESE of Morrisville to 1.6 mi SE of Tullytown
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
40.212, -74.781

A severe thunderstorm knocked down large tree limbs and power lines in lower Bucks County.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2011Every state in 2011This day in weather historyWarnings in Pennsylvania, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 333762.